MAUDE Adverse Event Report: ACCELERATE DIAGNOSTICS, INC. ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT; ACCELERATE PHENO¿ SYSTEM

ACCELERATE DIAGNOSTICS, INC. ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT; ACCELERATE PHENO¿ SYSTEM
Model Number 10401008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Response, Increased (2272); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The accelerate pheno¿ system is a fully-integrated in vitro diagnostic system comprised of one to eight id/ast module(s), a computing system, touchscreen monitor and accelerate pheno¿ system software for use with accelerate phenotest¿ kits.It is designed to perform identification (id) of bacterial and yeast cells and antimicrobial susceptibility testing (ast) in approximately 7 hours directly from positive blood culture samples.Accelerate diagnostics opened an investigation after receiving a complaint.Run data and images obtained from the accelerate pheno¿ system run in question were reviewed.The conclusion was that the sample contained a high amount of debris in the pseudomonas aeruginosa (pae) channel and very few rods were observed in the escherichia coli channel (below the limit of detection).As part of the investigation, the sample was sent to accelerate diagnostics, inc.For discrepancy testing.Testing was completed using mald-tof, and results confirmed the sample contained escherichia coli only.Negative sample testing was also performed to determine if the pae probe contains debris that could cause false positive results.Negative sample testing demonstrated that the probe does not contain debris.Root cause of the false-positive pae was determined to be debris in the pae channel, yet cause of the debris cannot be determined.False positives are inherent to the device and included in the labeling.
 
Event or Problem Description
The accelerate pheno¿ system reported pseudomonas aeruginosa (false positive).The patient received an escalation of antibiotics, an id consult, and ct chest/abdomen/pelvis to identify the source of the infection.The comparator method (maldi-tof) identified escherichia coli.A patient admitted with ascending cholangitis had blood cultures taken for identification (id)and antimicrobial susceptibility testing (ast).The accelerate pheno¿ system id result indicated that the patient was infected with drug-resistant pseudomonas aeruginosa.In response, antibiotic treatment was escalated using cefepime, an id consult was initiated, and the patient received a ct chest/abdomen/pelvis to identify the source of the pae infection and determine whether it was present on the patient's spinal hardware.After 24 hours, comparative test (mald-tof) results identified the bacteria as escherichia coli, not pseudomonas aeruginosa.Patient therapy was then deescalated to oral ciprofloxacin.The patient responded well and was discharged on the oral ciprofloxacin.

Brand Name
ACCELERATE PHENO SYSTEM, ACCELERATE PHENOTEST BC KIT
Common Device Name
ACCELERATE PHENO¿ SYSTEM
Manufacturer (Section D)
ACCELERATE DIAGNOSTICS, INC.
3950 s country club rd. #470
tucson AZ 85714
MDR Report Key9227519
Report Number3010671651-2019-00001
Device Sequence Number11315056
Product Code PRH
UDI-Device Identifier00862011000314
UDI-Public00862011000314
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
DEN160032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2020
Device Model Number10401008
Device Catalogue Number10101018
Device Lot Number3715A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age46 YR
Patient Weight64